Ohio, 2025

Hail and Damaging Winds in Ohio, April 19, 2025

April 19, 2025 · NWS ILN · 8 events in 5 counties and zones

Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 19, 1:36 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 19, 1:36 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
236 PM EDT Sat Apr 19 2025

.SYNOPSIS...
Showers and thunderstorms can be expected at times today before a
cold front moves into the area tonight into early Sunday. A small
chance of showers and storms will evolve Sunday before a better
chance for more widespread activity unfolds early Monday as the front
pushes through the Ohio Valley. Drier and slightly cooler conditions
will evolve Tuesday through Wednesday in the post frontal
environment.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main focus for the near term period is going to be the
expectation for scattered showers/storms to move back into the
region through early evening. There is plenty of impressive deep-
layer shear to work with, as well as some relatively steep ML lapse
rates, suggesting that ongoing convection upstream across IL/IN,
should continue to maintain structure and strength as it moves
swiftly to the NE amidst a slowly-destabilizing environment locally.
Any N-S oriented or bowing line segment is going to bring with it
the elevated potential for strong to damaging wind gusts, especially
into late afternoon as the BL destabilizes and the LL thermodynamic
environment ripens following early day storms.

The limiting factor to a more widespread severe threat is going to be
the relatively stable air located near/N of I-71 in the wake of early
day convection. This has created a "worked over" environment for
many spots near/N of I-71 (despite ongoing destabilization efforts
with plentiful sunshine), with the only "pristine" LL environment
still lingering in parts of N/NE KY into far south- central OH into
late afternoon/early evening. So with this in mind, the best severe
potential should focus across the SE third of the local area into
early evening (generally near/S of I-71). With strong deep-layer
shear and the presence of good ML lapse rates, both damaging winds
and large hail will be possible with the strongest storms. It is
important to note that additional SCT storms will still be possible
N of I-71 late afternoon through early evening, but the severe
potential in this area should be more limited given the more
questionable instby availability in these spots.

With the front draped across the region, we will end up with a
decent temperature gradient across our area today with afternoon
highs ranging from the upper 60s northwest to the mid 80s in our far
southeast.

Coverage of SHRA/TSRA should wane in coverage/intensity late evening,
becoming more spottier and more isolated in nature by midnight and
beyond. Most spots should be dry for the overnight as the front
drifts to the S through the local area. This will allow for an
influx of very dry LL air near/N of the OH Rvr by daybreak as the
front briefly shifts S of the ILN FA toward sunrise. BKN/OVC skies
are expected through tonight, with low temps ranging from the upper
40s N of I-70 to around 60 degrees in N/NE KY.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
The front will be stretched nearly W-to-E across far srn parts of the
local area Sunday morning, but the ejection of the primary sfc low to
the N across the mid MS Rvr Vly into the afternoon will allow for the
front to pivot back to the N through the area, allowing for /very/
warm air to once again overspread the area from the S. A few ISO
SHRA/TSRA may be possible as the front swings back to the N,
particularly near/W of I-75 where moisture availability will be
better through early afternoon.

There will be quite a temp gradient across the local area as the
front drifts to the N through the heart of the daytime, with temps
ranging as much as 20 degrees from S-to-N by midday, with temps in
the lower 80s to lower 60s, respectively by mid afternoon. Conditions
should trend mainly dry by late afternoon, but suppose a rogue
SHRA/TSRA cannot be completely ruled out along/near the advancing LL
boundary.

The area will become more firmly warm-sectored by Sunday
evening/night as the sfc low moves NE from MO through IA into
southern WI by daybreak Monday. This will allow for the attendant
cold front, and the associated SHRA/TSRA, to approach the ILN FA
around/after daybreak Monday.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
On Monday, the low continues to progress northeast through the Great
Lakes region and an associated cold front works through the OH Vly
during the day. Shower and storm chances increase ahead of the
front, which will move through ILN FA during the morning into
afternoon. Currently, severe probabilities remain on the low side
since instby should remain a bit on the meager side, even in the
warm sector. Additionally, shower/storm coverage is not expected to
be overly high as the forcing becomes increasingly weaker with
eastward extent into the OH Vly by mid/late Monday. However, as with
any frontal passage this time of the year, the potential for severe
storms will be monitored closely, even if expected to be relatively
low/minor.

Slightly cooler and drier air returns behind the front for the
middle of the week. Shower and storm chances return by the end of
the week when another stalled boundary drifts into the Ohio Valley by
Thursday into Friday.

Overall, temps should be near normal Monday into Tuesday before
trending back well above normal midweek through the end of the
workweek. The timing and coverage of precipitation late week remains
uncertain at this time, but rain/storm chances should increase again
for the end of the workweek.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The earlier convection has since departed the area, but SCT SHRA/TSRA
is expected to move back in between 21z-01z from W to E, locally.
There are a few uncertainties regarding the coverage of this activity
during this time, but the best chance for some TS, as well as some
brief MVFR VSBYs, should focus near KCVG/KLUK/KILN. The activity
should move through fairly quickly, although there may be several
clusters to impact one particular site during the several hour window.
CIGs should remain primarily VFR until after the pcpn ends when the
front actually begins to drift to the S through the area. MVFR CIGs
should develop, at least briefly, from N to S from about 02z through
08z, eventually shifting to the S of the sites toward daybreak.

Additional ISO SHRA will be possible for SW sites in the several
hour period around daybreak Sunday as the front stalls and slowly
begins to pivot back to the N. Borderline MVFR/VFR CIGs are expected
to continue through 18z before trending more solidly VFR into the
afternoon/evening Sunday.

WSW winds of 10-15kts, with gusts around 20-25kts, are expected to
resume this afternoon ahead of the approaching SHRA/TSRA. Wind will
go more northerly, and eventually northeasterly toward/beyond 06z in
the post-frontal environment. Winds will trend toward the ESE at
around 10kts by the end of the period once again.

OUTLOOK...MVFR conditions possible Monday along with a chance for
thunderstorms. Additional storms are possible Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Campbell/KC
AVIATION...KC
Hazardous weather outlook, Apr 19, 8:44 AM EST, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
944 AM EDT Sat Apr 19 2025

INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-201345-
Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Licking-Preble-Montgomery-Greene-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
944 AM EDT Sat Apr 19 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and storms are expected through early evening. A
few strong to severe storms will be possible, with damaging winds and
large hail being the primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed by this afternoon into early evening.

INZ050-OHZ026-034-035-042>046-051-052-201345-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-
944 AM EDT Sat Apr 19 2025

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are likely through early evening.
An isolated strong to severe storm cannot be ruled out, with
damaging wind being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 19, 10:06 AM EST, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1106 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     Tstm Wnd Dmg     3 WSW Quincy            40.28N 84.01W
04/19/2025                   Logan              OH   Public

            Significant garage and outbuilding damage
            near 5200 block of County Road 4. Time
            estimated.

&&
Special weather statement, Apr 19, 10:11 AM EST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1111 AM EDT Sat Apr 19 2025

OHZ045-046-052-054-055-191600-
Champaign OH-Delaware OH-Madison OH-Union OH-Franklin OH-
1111 AM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN FRANKLIN...
SOUTHWESTERN DELAWARE...SOUTHEASTERN UNION AND NORTHEASTERN MADISON
COUNTIES IN CENTRAL OHIO THROUGH NOON EDT...

At 1111 AM EDT, a strong thunderstorm was located near Northridge,
moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Alum Creek State Park, Dublin, Rosedale, Upper Arlington, Choctaw
Lake, Resaca, Clintonville, US Route 33 at US Route 42, Worthington,
Hilliard, Columbus Zoo, New California, Shawnee Hills, Lewis Center,
Interstate 70 at US Route 42, Amity, State Route 29 at State Route
38, Plain City, Riverlea, and Polaris.

This includes the following Interstates...
 I-70 in Ohio between mile markers 71 and 88.
 I-71 in Ohio between mile markers 114 and 124.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4025 8296 4004 8293 3990 8355 4001 8351
      4002 8360 4005 8361
TIME...MOT...LOC 1511Z 252DEG 49KT 3998 8366

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

McGinnis
Special weather statement, Apr 19, 10:17 AM EST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1117 AM EDT Sat Apr 19 2025

OHZ070-071-077-078-191615-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
1117 AM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HAMILTON...SOUTHERN
BUTLER...NORTHERN CLERMONT AND SOUTHERN WARREN COUNTIES THROUGH 1215
PM EDT...

At 1117 AM EDT, a strong thunderstorm was located over Hidden Valley,
moving east at 65 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
State Route 63 at State Route 741, Fort Ancient, Lockland, Dent,
Beckett Ridge, Glendale, Lincoln Heights, Miami Heights, Mount
Healthy, Highpoint, Springvale, Remington, Dry Ridge, Montgomery,
Blue Jay, Woodlawn, Miamiville, Loveland Park, Dunlap, and New Haven.

This includes the following Interstates...
 I-71 in Ohio between mile markers 12 and 38.
 I-74 in Ohio between mile markers 0 and 16.
 I-75 in Ohio between mile markers 9 and 29.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3931 8482 3951 8407 3923 8400 3915 8475
      3913 8482
TIME...MOT...LOC 1517Z 251DEG 58KT 3918 8489

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

McGinnis
Special weather statement, Apr 19, 10:41 AM EST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1141 AM EDT Sat Apr 19 2025

OHZ046-055-056-191630-
Licking OH-Delaware OH-Franklin OH-
1141 AM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN...SOUTHEASTERN DELAWARE AND NORTHERN LICKING COUNTIES
THROUGH 1230 PM EDT...

At 1141 AM EDT, a strong thunderstorm was located over Polaris,
moving east at 65 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
St. Louisville, Fredonia, US Route 62 at State Route 661, Purity,
Johnstown, Utica, Sunbury, Huber Ridge, Westerville, Center Village,
Galena, Fallsburg, Hartford, Minerva Park, New Albany, and Columbus.

This includes I-71 in Ohio between mile markers 125 and 128.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4007 8293 4022 8296 4029 8275 4028 8275
      4027 8248 4025 8248 4024 8218 4020 8218
TIME...MOT...LOC 1541Z 253DEG 57KT 4013 8298

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

McGinnis
Special weather statement, Apr 19, 10:54 AM EST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1154 AM EDT Sat Apr 19 2025

OHZ063-071-072-191630-
Warren OH-Fayette OH-Clinton OH-
1154 AM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
WARREN...SOUTHWESTERN FAYETTE AND CLINTON COUNTIES THROUGH 1230 PM
EDT...

At 1154 AM EDT, a strong thunderstorm was located over Morrow, moving
east at 65 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Melvin, Clarksville, Staunton, New Antioch, Oakland, Jasper Mills,
Sabina, Cuba, Lees Creek, Reesville, State Route 350 at US Route 22,
Morrisville, Wilmington, Ogden, Washington Court House, New
Martinsburg, Cowan Lake State Park, Burtonville, Midland, and
Blanchester.

This includes I-71 in Ohio between mile markers 39 and 44.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3940 8342 3938 8354 3938 8359 3936 8362
      3929 8402 3946 8406 3960 8340
TIME...MOT...LOC 1554Z 256DEG 55KT 3934 8413

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McGinnis
Local storm report, Apr 19, 12:03 PM EST, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
103 PM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     Tstm Wnd Dmg     New Bremen              40.44N 84.39W
04/19/2025                   Auglaize           OH   Public

            Roof shingles blown off building. Time
            estimated from radar data.

&&

NWS

The radar

The Cincinnati radar (KILN), 47 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Clermont

When
April 19, 3:48 PM EST to 3:50 PM EST
Where
Clermont County, 1.75 mi ENE of Batavia
Measured
0.88 in hail
Reported by
State Official
Coordinates
39.080, -84.140

Thunderstorm Wind, Clermont

When
April 19, 3:50 PM EST to 3:52 PM EST
Where
Clermont County, 1.38 mi N of Amelia Sky Hills Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.050, -84.180

A tree fell onto a car. Power lines were also downed.

Thunderstorm Wind, Highland

When
April 19, 4:30 PM EST to 4:32 PM EST
Where
Highland County, 0.69 mi S of Carmel
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.160, -83.420

A mobile trailer was overturned and a roof panel was lifted off of a small barn.

Thunderstorm Wind, Adams

When
April 19, 4:39 PM EST to 4:41 PM EST
Where
Adams County, 0.69 mi N of Seaman
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.940, -83.570

A tree was downed.

Thunderstorm Wind, Pike

When
April 19, 4:44 PM EST to 4:46 PM EST
Where
Pike County, 2.96 mi NNW of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
39.170, -83.220

Several trees were downed.

Hail, Ross

When
April 19, 4:49 PM EST to 4:51 PM EST
Where
Ross County, 0.54 mi E of Summithill
Measured
1 in hail
Reported by
Public
Coordinates
39.220, -83.110

Thunderstorm Wind, Ross

When
April 19, 4:54 PM EST to 4:56 PM EST
Where
Ross County, 1.38 mi S of Massieville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
39.250, -82.980

Numerous trees were uprooted south of Chillicothe. A few homes also had shingle damage.

Hail, Pike

When
April 19, 5:07 PM EST to 5:09 PM EST
Where
Pike County, 2.14 mi NNW of Waverly
Measured
1.25 in hail
Reported by
Public
Coordinates
39.160, -82.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246676, 1246678, 1246679, 1246680, 1246681, 1246682, 1246683, 1246684.